Advertisement

Journal of Statistical Physics

, Volume 167, Issue 1, pp 1–13 | Cite as

Complex Singular Solutions of the 3-d Navier–Stokes Equations and Related Real Solutions

  • Carlo Boldrighini
  • Dong Li
  • Yakov G. Sinai
Article
  • 332 Downloads

Abstract

By applying methods of statistical physics Li and Sinai (J Eur Math Soc 10:267–313, 2008) proved that there are complex solutions of the Navier–Stokes equations in the whole space \({\mathbb R}^{3}\) which blow up at a finite time. We present a review of the results obtained so far, by theoretical work and computer simulations, for the singular complex solutions, and compare with the behavior of related real solutions. We also discuss the possible application of the techniques introduced in (J Eur Math Soc 10:267–313, 2008) to the study of the real ones.

Keywords

Navier–Stokes equations Global regularity Blow-up 

Notes

Acknowledgements

We thank S. Frigio and P. Maponi for many discussions and for providing the data of unpublished computer simulations.

References

  1. 1.
    Arnol’d, M.D., Khokhlov, A.V.: Modeling a blow-up solution of tornado type for the complex version of the three dimensional Navier–Stokes equation. Russ. Math. Surv. 64, 1133–1135 (2009)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Boldrighini, C., Frigio, S., Maponi, P.: Exploding solutions of the two-dimensional Burgers equations: computer simulations. J. Math. Phys. 53, 083101 (2012)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Boldrighini, C., Frigio, S., Maponi, P.: On the blow-up of some complex solutions of the 3-d Navier–Stokes equations: theoretical predictions and computer simulations. (2016) submitted Google Scholar
  4. 4.
    Cheskidov, A.: Blow-up in finite time for the dyadic model of the Navier–Stokes equations. Trans. Am. Math. Soc. 10, 5101–5120 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Hou, ThY: Blow-up or no blow-up? A unified computational and analytic approach to three-dimensional incompressible Euler and Navier–Stokes equations. Acta Numer. 18, 277–346 (2008)CrossRefzbMATHGoogle Scholar
  6. 6.
    Katz, N., Pavlovic, N.: Finite time blow-up for a dyadic model of the Euler equations. Trans. Am. Math. Soc. 357, 695–708 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Leray, J.: Sur le mouvement d’un liquide visqueux emplissant l’éspace. Acta Math. 63, 193–248 (1934)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Li, D., Sinai, Y.G.: Blowups of complex solutions of the 3D Navier–Stokes system and renormalization group method. J. Eur. Math. Soc. 10, 267–313 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Li, D.: Singularities of complex-valued solutions of the two-dimensional Burgers system. J. Math. Phys. 51, 015205 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Li, D., Sinai, Y.G.: Blowups of complex-valued solutions for some hydrodynamic models. Regul. Chaot. Dyn. 15(4–5), 521–531 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Seregin, G.: A certain necessary condition of potential blow up for Navier–Stokes equations. Commun. Math. Phys. 312, 833–845 (2012)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Tao, T.: (2016) Finite time blowup for an averaged three-dimensional Navier–Stokes equation. J. Am. Math. Soc. 29(3), 601–674 (2016)CrossRefzbMATHGoogle Scholar
  13. 13.
    Temam, R.: Navier–Stokes equations. North Holland, Amsterdam (1979)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.Istituto Nazionale di Alta Matematica (INdAM)GNFM, Unità locale Università Roma TreRomeItaly
  2. 2.Department of MathematicsUniversity of British ColumbiaVancouverCanada
  3. 3.Department of MathematicsPrinceton University PrincetonNew JerseyUSA

Personalised recommendations